MAUDE Adverse Event Report: MAQUET SAS VOLISTA STANDOP; LAMP, SURGICAL

MAQUET SAS VOLISTA STANDOP; LAMP, SURGICAL
Model Number ARDVST229017A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.Device not returned to manufacturer.
 
Event or Problem Description
On 22th june, 2023 getinge became aware of an issue with one of surgical lights - volista standop.It was stated the handle dropped from the device.We decided to report the issue in abundance of caution as any parts falling off into sterile field or during procedure may cause contamination or serious injury.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of surgical lights - volista standop.It was stated the handle dropped from the device.We decided to report the issue in abundance of caution as any parts falling off into sterile field or during procedure may cause contamination or serious injury.It was established that when the event occurred, the surgical light did not meet its specification due to dropped handle, which could be considered as technical deficiencies and in this way the device contributed to the event.Provided information does not indicate if upon the event occurrence, the device was or was not being used for patient treatment.When reviewing similar reportable events for the same device type, it was confirmed that in the last 5 years, registered for the issue of detached handle volista surgical lights, there is no event which led to the serious injury.Comparing the number of claimed devices to the install base, we conclude that the failure ratio is very low for the issue investigated herein.As stated by the subject matter expert at maquet sas, the most probable root causes of this incidents are: a wrong fitting of the sterilizable handle onto the light head.The user manual ifu 01781 en 19 on pages 56-59 mentions all the recommendations about the sterilizable handle and particularly how to fit it onto the light.Sterlisable handle are consumable and must be replaced if any default is detected prior to use: cracks defective locking mechanism.Standard life expectancy is 50 sterilisation cycles (ifu 01781 en 19, page 92).Maquet sas recommends to inform the customers about the hazards in cases of non-compliance of these instructions.We believe the related devices are performing correctly in the market.We also believe that if the manufacturer recommendation had been followed the incident could have been avoided.Getinge shall continue to monitor for any further events of this nature and do not propose any further action at this time.
 
Event or Problem Description
Manufacturer's reference number (b)(4).

Brand Name
VOLISTA STANDOP
Common Device Name
LAMP, SURGICAL
Manufacturer (Section D)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer (Section G)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer Contact
pascal jay
parc de limere
avenue de la pomme de pin
ardon 
MDR Report Key17191781
Report Number9710055-2023-00467
Device Sequence Number5869514
Product Code FTD
UDI-Device Identifier03700712401740
UDI-Public(01)03700712401740
Combination Product (Y/N)N
Initial Reporter CountrySN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberARDVST229017A
Device Catalogue NumberARDVST229017A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer01/15/2024
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/04/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown